March  2013, 18(2): 331-348. doi: 10.3934/dcdsb.2013.18.331

Optimal control of ODE systems involving a rate independent variational inequality

1. 

Fakultät für Mathematik, TU München, Boltzmannstr. 3, D 85747 Garching bei München, Germany

2. 

Institute of Mathematics, Czech Academy of Sciences, Žitná 25, CZ-11567 Praha 1

Received  December 2011 Revised  April 2012 Published  November 2012

This paper is concerned with an optimal control problem for a system of ordinary differential equations with rate independent hysteresis modelled as a rate independent evolution variational inequality with a closed convex constraint $Z\subset \mathbb{R}^m$. We prove existence of optimal solutions as well as necessary optimality conditions of first order. In particular, under certain regularity assumptions we completely characterize the jump behaviour of the adjoint.
Citation: Martin Brokate, Pavel Krejčí. Optimal control of ODE systems involving a rate independent variational inequality. Discrete and Continuous Dynamical Systems - B, 2013, 18 (2) : 331-348. doi: 10.3934/dcdsb.2013.18.331
References:
[1]

J.-J. Moreau, Problème d'evolution associé à un convexe mobile d'un espace hilbertien, C. R. Acad. Sci. Paris Sér. A-B, 276 (1973), A791-A794.

[2]

J.-J. Moreau, Evolution problem associated with a moving convex set in a Hilbert space, J. Diff. Eq., 26 (1977), 347-374.

[3]

P. Krejčí, Evolution variational inequalities and multidimensional hysteresis operators, in "Nonlinear Differential Equations" (eds. P. Drábek, P. Krejčí and P. Takáč),Research Notes in Mathematics 404, Chapman & Hall CRC, London, (1999), 47-110.

[4]

A. Visintin, "Differential Models of Hysteresis," Springer, Berlin, 1994.

[5]

P. Krejčí and Ph. Laurençcot, Generalized variational inequalities, J. Convex Anal., 9 (2002), 159-183.

[6]

P. Krejčí and M. Liero, Rate independent Kurzweil processes, Appl. Math., 54 (2009), 89-176.

[7]

M. Brokate, "Optimale Steuerung von gewöhnlichen Differentialgleichungen mit Nichtlinearitäten vom Hysteresis-Typ," Verlag Peter D. Lang, Frankfurt am Main, 1987.

[8]

M. Brokate, Optimal control of ODE systems with hysteresis nonlinearities, in "Trends in Mathematical Optimization (Irsee, 1986)" Internat. Schriftenreihe Numer. Math. 84, Birkhäuser, Basel, (1988), 25-41.

[9]

M. Brokate, ODE control problems including the Preisach hysteresis operator: Necessary optimality conditions, in "Dynamic Economic Models and Optimal Control (Vienna, 1991)" North-Holland, Amsterdam, (1992), 51-68.

[10]

M. A. Krasnosel'skiĭ and A. V. Pokrovskiĭ, "Systems with Hysteresis,'' Nauka, Moscow, 1983. (In Russian.)

[11]

M. A. Krasnosel'skiĭ and A. V. Pokrovskiĭ, "Systems with Hysteresis,'' Springer, Heidelberg, 1989.

[12]

M. Brokate, Optimal control of systems described by ordinary differential equations with nonlinear characteristics of hysteresis type I., Translated from the German and with a Preface by V. B. Kolmanovskiĭ and N. I. Koroleva, Avtomat. i Telemekh., (1991), 89-176; Automat. Remote Control., 52 (1991), 1639-1681.

[13]

M. Brokate, Optimal control of systems described by ordinary differential equations with nonlinear characteristics of hysteresis type II., Avtomat. i Telemekh., (1992), 2-40; Automat. Remote Control., 53 (1992), 1-33.

[14]

A. Bensoussan, K. Chandrasekharan and J. Turi, Optimal control of variational inequalities, Commun. Inf. Syst., 10 (2010), 203-220.

[15]

G. Colombo, R. Henrion, N. D. Hoang and B. S. Mordukhovich, Optimal control of the sweeping process, Dyn. Contin. Discrete Impuls. Syst. Ser. B Appl. Algorithms, 19 (2012), 117-159.

[16]

F. Bagagiolo, An infinite horizon optimal control problem for some switching systems, Discrete Contin. Dyn. Syst. Ser. B, 1 (2001), 443-462.

[17]

A. Gudovich and M. Quincampoix, Optimal control with hysteresis nonlinearity and multidimensional play operator, SIAM J. Control Opt., 49 (2011), 788-807. doi: 10.1137/090770011.

[18]

F. Bagagiolo and M. Benetton, About an optimal visiting problem, Appl. Math. Optim., 65 (2012), 31-51.

[19]

R. B. Holmes, Smoothness of certain metric projections on Hilbert space, Trans. Amer. Math. Soc., 184 (1973), 87-100.

[20]

S. Fitzpatrick and R. R. Phelps, Differentiability of the metric projection in Hilbert space, Trans. Amer. Math. Soc., 270 (1982), 483-501.

[21]

M. C. Delfour and J.-P. Zolesio, "Shapes and Geometries. Analysis, Differential Calculus and Optimization,'' SIAM, Philadelphia, 2001.

show all references

References:
[1]

J.-J. Moreau, Problème d'evolution associé à un convexe mobile d'un espace hilbertien, C. R. Acad. Sci. Paris Sér. A-B, 276 (1973), A791-A794.

[2]

J.-J. Moreau, Evolution problem associated with a moving convex set in a Hilbert space, J. Diff. Eq., 26 (1977), 347-374.

[3]

P. Krejčí, Evolution variational inequalities and multidimensional hysteresis operators, in "Nonlinear Differential Equations" (eds. P. Drábek, P. Krejčí and P. Takáč),Research Notes in Mathematics 404, Chapman & Hall CRC, London, (1999), 47-110.

[4]

A. Visintin, "Differential Models of Hysteresis," Springer, Berlin, 1994.

[5]

P. Krejčí and Ph. Laurençcot, Generalized variational inequalities, J. Convex Anal., 9 (2002), 159-183.

[6]

P. Krejčí and M. Liero, Rate independent Kurzweil processes, Appl. Math., 54 (2009), 89-176.

[7]

M. Brokate, "Optimale Steuerung von gewöhnlichen Differentialgleichungen mit Nichtlinearitäten vom Hysteresis-Typ," Verlag Peter D. Lang, Frankfurt am Main, 1987.

[8]

M. Brokate, Optimal control of ODE systems with hysteresis nonlinearities, in "Trends in Mathematical Optimization (Irsee, 1986)" Internat. Schriftenreihe Numer. Math. 84, Birkhäuser, Basel, (1988), 25-41.

[9]

M. Brokate, ODE control problems including the Preisach hysteresis operator: Necessary optimality conditions, in "Dynamic Economic Models and Optimal Control (Vienna, 1991)" North-Holland, Amsterdam, (1992), 51-68.

[10]

M. A. Krasnosel'skiĭ and A. V. Pokrovskiĭ, "Systems with Hysteresis,'' Nauka, Moscow, 1983. (In Russian.)

[11]

M. A. Krasnosel'skiĭ and A. V. Pokrovskiĭ, "Systems with Hysteresis,'' Springer, Heidelberg, 1989.

[12]

M. Brokate, Optimal control of systems described by ordinary differential equations with nonlinear characteristics of hysteresis type I., Translated from the German and with a Preface by V. B. Kolmanovskiĭ and N. I. Koroleva, Avtomat. i Telemekh., (1991), 89-176; Automat. Remote Control., 52 (1991), 1639-1681.

[13]

M. Brokate, Optimal control of systems described by ordinary differential equations with nonlinear characteristics of hysteresis type II., Avtomat. i Telemekh., (1992), 2-40; Automat. Remote Control., 53 (1992), 1-33.

[14]

A. Bensoussan, K. Chandrasekharan and J. Turi, Optimal control of variational inequalities, Commun. Inf. Syst., 10 (2010), 203-220.

[15]

G. Colombo, R. Henrion, N. D. Hoang and B. S. Mordukhovich, Optimal control of the sweeping process, Dyn. Contin. Discrete Impuls. Syst. Ser. B Appl. Algorithms, 19 (2012), 117-159.

[16]

F. Bagagiolo, An infinite horizon optimal control problem for some switching systems, Discrete Contin. Dyn. Syst. Ser. B, 1 (2001), 443-462.

[17]

A. Gudovich and M. Quincampoix, Optimal control with hysteresis nonlinearity and multidimensional play operator, SIAM J. Control Opt., 49 (2011), 788-807. doi: 10.1137/090770011.

[18]

F. Bagagiolo and M. Benetton, About an optimal visiting problem, Appl. Math. Optim., 65 (2012), 31-51.

[19]

R. B. Holmes, Smoothness of certain metric projections on Hilbert space, Trans. Amer. Math. Soc., 184 (1973), 87-100.

[20]

S. Fitzpatrick and R. R. Phelps, Differentiability of the metric projection in Hilbert space, Trans. Amer. Math. Soc., 270 (1982), 483-501.

[21]

M. C. Delfour and J.-P. Zolesio, "Shapes and Geometries. Analysis, Differential Calculus and Optimization,'' SIAM, Philadelphia, 2001.

[1]

Sofia O. Lopes, Fernando A. C. C. Fontes, Maria do Rosário de Pinho. On constraint qualifications for nondegenerate necessary conditions of optimality applied to optimal control problems. Discrete and Continuous Dynamical Systems, 2011, 29 (2) : 559-575. doi: 10.3934/dcds.2011.29.559

[2]

Jianxiong Ye, An Li. Necessary optimality conditions for nonautonomous optimal control problems and its applications to bilevel optimal control. Journal of Industrial and Management Optimization, 2019, 15 (3) : 1399-1419. doi: 10.3934/jimo.2018101

[3]

Stepan Sorokin, Maxim Staritsyn. Feedback necessary optimality conditions for a class of terminally constrained state-linear variational problems inspired by impulsive control. Numerical Algebra, Control and Optimization, 2017, 7 (2) : 201-210. doi: 10.3934/naco.2017014

[4]

Shahlar F. Maharramov. Necessary optimality conditions for switching control problems. Journal of Industrial and Management Optimization, 2010, 6 (1) : 47-55. doi: 10.3934/jimo.2010.6.47

[5]

Monika Dryl, Delfim F. M. Torres. Necessary optimality conditions for infinite horizon variational problems on time scales. Numerical Algebra, Control and Optimization, 2013, 3 (1) : 145-160. doi: 10.3934/naco.2013.3.145

[6]

Francis Clarke. A general theorem on necessary conditions in optimal control. Discrete and Continuous Dynamical Systems, 2011, 29 (2) : 485-503. doi: 10.3934/dcds.2011.29.485

[7]

Vincenzo Basco, Piermarco Cannarsa, Hélène Frankowska. Necessary conditions for infinite horizon optimal control problems with state constraints. Mathematical Control and Related Fields, 2018, 8 (3&4) : 535-555. doi: 10.3934/mcrf.2018022

[8]

M. Soledad Aronna. Second order necessary and sufficient optimality conditions for singular solutions of partially-affine control problems. Discrete and Continuous Dynamical Systems - S, 2018, 11 (6) : 1233-1258. doi: 10.3934/dcdss.2018070

[9]

Piernicola Bettiol, Nathalie Khalil. Necessary optimality conditions for average cost minimization problems. Discrete and Continuous Dynamical Systems - B, 2019, 24 (5) : 2093-2124. doi: 10.3934/dcdsb.2019086

[10]

Vyacheslav Maksimov. The method of extremal shift in control problems for evolution variational inequalities under disturbances. Evolution Equations and Control Theory, 2022, 11 (4) : 1373-1398. doi: 10.3934/eect.2021048

[11]

Lucas Bonifacius, Ira Neitzel. Second order optimality conditions for optimal control of quasilinear parabolic equations. Mathematical Control and Related Fields, 2018, 8 (1) : 1-34. doi: 10.3934/mcrf.2018001

[12]

Yusuke Murase, Atsushi Kadoya, Nobuyuki Kenmochi. Optimal control problems for quasi-variational inequalities and its numerical approximation. Conference Publications, 2011, 2011 (Special) : 1101-1110. doi: 10.3934/proc.2011.2011.1101

[13]

Livia Betz, Irwin Yousept. Optimal control of elliptic variational inequalities with bounded and unbounded operators. Mathematical Control and Related Fields, 2021, 11 (3) : 479-498. doi: 10.3934/mcrf.2021009

[14]

Nuno R. O. Bastos, Rui A. C. Ferreira, Delfim F. M. Torres. Necessary optimality conditions for fractional difference problems of the calculus of variations. Discrete and Continuous Dynamical Systems, 2011, 29 (2) : 417-437. doi: 10.3934/dcds.2011.29.417

[15]

Manil T. Mohan. First order necessary conditions of optimality for the two dimensional tidal dynamics system. Mathematical Control and Related Fields, 2021, 11 (4) : 739-769. doi: 10.3934/mcrf.2020045

[16]

Laurent Pfeiffer. Optimality conditions in variational form for non-linear constrained stochastic control problems. Mathematical Control and Related Fields, 2020, 10 (3) : 493-526. doi: 10.3934/mcrf.2020008

[17]

Andrei V. Dmitruk, Nikolai P. Osmolovskii. Necessary conditions for a weak minimum in optimal control problems with integral equations on a variable time interval. Discrete and Continuous Dynamical Systems, 2015, 35 (9) : 4323-4343. doi: 10.3934/dcds.2015.35.4323

[18]

Hongwei Lou, Jiongmin Yong. Second-order necessary conditions for optimal control of semilinear elliptic equations with leading term containing controls. Mathematical Control and Related Fields, 2018, 8 (1) : 57-88. doi: 10.3934/mcrf.2018003

[19]

Hongwei Lou. Second-order necessary/sufficient conditions for optimal control problems in the absence of linear structure. Discrete and Continuous Dynamical Systems - B, 2010, 14 (4) : 1445-1464. doi: 10.3934/dcdsb.2010.14.1445

[20]

Andrei V. Dmitruk, Nikolai P. Osmolovski. Necessary conditions for a weak minimum in a general optimal control problem with integral equations on a variable time interval. Mathematical Control and Related Fields, 2017, 7 (4) : 507-535. doi: 10.3934/mcrf.2017019

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (130)
  • HTML views (0)
  • Cited by (31)

Other articles
by authors

[Back to Top]